feeling flutters

Hi my contraceptive impant expired on the 20th of august but i completely forgot about it and still had intercourse after the expiry. I am currently feeling flutters in my abdomen along with cramps. I was due for a period and began with sore breasts which unusually lasted only several days and since then ive had no bleeding. I am quite overweight and only recently started dieting again. I didnt think i could get pregnant with being so overweight (20 stone to be precise) and i am 24 years old. Something that worries me is, my mam fell pregnant shortly coming off the pill and im hoping that the same isnt happening to me. She thinks that i should wait until next thursday to take a test but i am unsure of what to do. Can someone help me.

2 Replies

  • Hi there

    Your mum is indeed correct, as that would be 3 weeks since the implant (in theory) ran out, but a pregnancy test needs to be done 3 weeks after last unprotected sex. Although a manufacturer would never guarantee it over the 3 years you would generally get a bit of time afterwards before it completely runs out. I would recommend getting an appointment booked or go to your contraceptive clinic to get it removed and decide what you want to do from there.

    I hope this helps

    Best wishes


  • hi thanks for that, i took a test 3 weeks after and it was negative but i phoned to get the implant replaced and explained the situation and the nurse told me to take another test when its been 5 and a half weeks because she said she'd had a patient before who took a test at 3 weeks, had the implant replaced and then later on found out she was actually pregnant. So i am waiting until the time she said. I have been having more weird symptoms, ive started getting quite bloated and more gassy than usual, losing my appetite, getting occasional diarrhea and still havent had a period or any bleeding since the 20th of august which to my memory is my last period. Im starting to convince myself that i am pregnant but just not sure and hate the wait to test.

    Totally frustrated as I am currently in my last year of uni.

You may also like...